Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 90, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 19, 2009, 9:45 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Jun 20, 2009, 6:00 AM CDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 9:45 AM CDT (14:45 UTC)
- In effect from
- Jun 20, 2009, 6:00 AM CDT
- Expired
- Jun 22, 2009, 10:15 AM CDT
- In force
- 52 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 10.13 ft at Jun 21, 2009, 1:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 19, 7:17 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 19, 7:17 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 817 AM EDT FRI JUN 19 2009 .UPDATE... HAVE UPDATED TO CANCEL BOTH SEVERE THUNDERSTORM WATCHES AS COLD DOME ASSOCIATED WITH MORNING MCS HAS PRETTY MUCH ENDED THE SEVERE THREAT FOR THE TIME BEING. THERE CONTINUE TO BE SOME ELEVATED CELLS OVER THE NORTHWESTERN ZONES AND THESE WILL PUSH SOUTHEAST AND MAY BRING SOME LOCALLY HEAVY RAINS. GIVEN SOME TIME TO RECOVER...EXPECT ROUND TWO TO GET GOING THIS AFTERNOON...BUT MORE DETAILS ON THIS LATER THIS MORNING. UPDATED PRODUCTS/GRIDS ARE OUT. && .PREV DISCUSSION... /ISSUED 712 AM EDT FRI JUN 19 2009/ AVIATION... TSRA CONTINUING TO DEVELOP NORTH OF WARM FRONT AND MOVG SE ALONG IT HAS RESULTED IN SFC BOUNDARY BEING SUPPRESSED TO THE SOUTH DESPITE RATHER STRONG SWLY FLOW ALOFT. TSRA EXPECTED TO CONTINUE AFFECTING THE TERMINALS THROUGH MID MORNING. DIURNAL HEATING/MIXING SHOULD RESULT IN FRONT MOVG NE ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. CDFNT OVER WRN IA/MN THIS MORNING IS EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT. AIRMASS EXPECTED TO BECOME VERY UNSTABLE AHEAD OF THIS FRONT ALLOWING TSRA TO REDEVELOP ALONG THE FRONT AND LINGERING BOUNDARIES IN THE WARM SECTOR LATE THIS AFTN/EVE. SOME OF THESE STORMS WILL LIKELY CONTAIN STRONG WINDS BUT HAVE HELD OFF ON THAT AMOUNT OF DETAIL ATTM. SHOWERS AND PSBLY SOME TSRA SHOULD CONTINUE OVERNIGHT, BUT FOR NOW JUST MENTIONED TSRA LATE THIS AFTN/EVE WHEN APPEARS WILL BE MOST LIKELY. SOME MVFR CIGS PSBL BEHIND THE FRONT LATE TONIGHT BUT MODELS HAVE DIFFERING OPINIONS ON EXTENT OF LOW LEVEL MOISTURE AND NOT MUCH EVIDENCE OF LOW CIGS UPSTREAM SO FOR NOW JUST FCST LOW VFR CIGS THROUGH THE NIGHT. PREV DISCUSSION... /ISSUED 405 AM EDT FRI JUN 19 2009/ DISCUSSION... LOW PRESSURE WAS CENTERED OVER SRN MN THIS MORNING WITH A WARM FRONT EXTENDING SE INTO SW OH. PROFILER INDICATING 50KT LLJ INTERSECTING THIS WARM FRONT RESULTING IN MCS DEVELOPMENT OVER NE IA/SRN WI OVERNIGHT. UPWIND PROPAGATION VECTORS ACROSS THE REGION SUGGESTS THIS AREA OF STORMS WILL MOVE SE ACROSS OUR CWA EARLY THIS MORNING. SOME BOWING SEGMENTS WITHIN THE MCS COULD RESULT IN DAMAGING WINDS. THIS CLUSTER OF STORMS EXTRAPOLATES THROUGH THE CWA BY AROUND 12-14Z SO FORECAST CATEGORICAL POPS NORTH AND LIKELY POPS SOUTH EARLY TODAY WITH A LULL IN ACTIVITY MID MORNING TO EARLY AFTN WITH JUST A CHC OF STORMS DURING THIS TIME. AIRMASS SHOULD RESUME DESTABILIZATION WITH DAYTIME HEATING/MIXING. MLCAPES CONT TO BE FCST AROUND 3KJ/KG THIS AFTN AS LOW MOVES EAST ACROSS WI AND ASSOCIATED CDFNT DROPS INTO ERN WI/NRN IL. TSTMS EXPECTED TO DEVELOP ALONG AND AHEAD OF CDFNT THIS AFTN. GIVEN HIGH INSTABILITY, DEEP LAYER SHEAR AND LOW LEVEL TURNING OF WINDS, SUPERCELLS PSBL WITH INITIAL DEVELOPMENT, PRBLY TRANSITIONING TO LINES/BOWS AFTER A FEW HRS. CDFNT EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT WITH HIGH TSTM POPS AND THREAT OF SVR WX CONTINUING. POTENTIAL FOR HEAVY RAINFALL IF TRAINING OCCURS...ESPECIALLY THIS EVE AS FRONT MOVES THROUGH THE AREA. COVERAGE SHOULD DIMINISH FROM W-E LATE TONIGHT AS FRONT MOVES THROUGH THE AREA. SOME LINGERING SHOWERS PSBL SATURDAY, THOUGH MODELS HAVE COME INTO BETTER AGREEMENT ON FRONTAL PRECIP ENDING SOONER AND HAVE THUS TRENDED POPS LOWER FOR SAT AND CONFINED MENTION TO THE 12-18Z TIMEFRAME. MEDIUM RANGE MODELS CONTINUE TO INDICATE RIDGE OVER SRN U.S. WILL BUILD NORTHWARD INTO THE UPR GRTLKS/MS VALLEY BY SUNDAY. STILL SOME INDICATIONS OF A FEW SHOWERS IN THE SUNDAY- TUE TIMEFRAME AS MODELS MOVG WK SHRTWVS THROUGH NRN PORTION OF THE RIDGE, HWVR, POOR AGREEMENT ON TIMING OF THESE WK FEATURES AND PRBLY LOW COVERAGE GIVEN LIGHT WIND FIELDS AND RIDGING ALOFT, SO OPTED TO KEEP FCST DRY THROUGH THESE PERIODS. AS FOR TEMPS, BUFR SOUNDINGS SUGGEST SUFFICIENT HEATING/MIXING TODAY FOR HIGHS TO REACH THE U80S/L90S. BUMPED UP HIGHS A BIT FOR SATURDAY AS WELL AS MODELS INDICATING DECENT MIXING WILL LIMIT AFFECTS OF WK CAA SO EXPECT HIGHS TO REACH THE L-M80S, EXCEPT COOLER NEAR LM WITH W-NW FLOW. RIDGE WILL BE BUILDING INTO THE AREA SUNDAY, BUT WITH LIGHTER WINDS AND A COOLER START TO THE DAY EXPECT HIGHS WILL BE SIMILAR TO SATURDAY...MAINLY IN THE M80S. WITH RIDGE REMAINING IN THE VCNTY NEXT WK, APPEARS TEMPS WILL CONT ABOVE NORMAL WITH HIGHS IN THE M-U80S. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...JT AVIATION...JT UPDATE...ARNOTT
Hazardous weather outlook, Jun 19, 4:57 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 557 AM EDT FRI JUN 19 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 557 AM EDT FRI JUN 19 2009 /457 AM CDT FRI JUN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES AND FLOODING DUE TO LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AT TIMES THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 557 AM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS ABOVE 50 KNOTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 19, 8:38 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0907 AM HAIL CRUMSTOWN 41.62N 86.41W
06/19/2009 E0.75 INCH ST. JOSEPH IN LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL COVERING THE GROUND WITH SMALL
BRANCHES DOWN AND A FEW SHINGLES OFF
&&
EVENT NUMBER IWX0902691
BJSLocal storm report, Jun 19, 9:02 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SSE BUTLER 41.41N 84.85W
06/19/2009 M2.00 INCH DE KALB IN CO-OP OBSERVER
2.00 INCHES OF RAIN THIS MORNING
&&
EVENT NUMBER IWX0902692
BJSLocal storm report, Jun 19, 9:11 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 AM HEAVY RAIN 2 NE NAPOLEON 41.41N 84.10W
06/19/2009 M3.50 INCH HENRY OH TRAINED SPOTTER
RAINFALL FROM 500 AM TO 740 AM
&&
EVENT NUMBER IWX0902693
SKIPPERLocal storm report, Jun 19, 9:16 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN BENTON HARBOR 42.12N 86.45W
06/19/2009 M1.55 INCH BERRIEN MI TRAINED SPOTTER
STORM TOTAL RAINFALL
&&
EVENT NUMBER IWX0902694
SKIPPERLocal storm report, Jun 19, 9:21 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN 1 E BRYAN 41.47N 84.53W
06/19/2009 M2.22 INCH WILLIAMS OH COCORAHS
RAINFALL DURATION ABOUT 1 HOUR
&&
EVENT NUMBER IWX0902695
SKIPPERLocal storm report, Jun 19, 9:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 6 ENE JONESVILLE 42.02N 84.55W
06/19/2009 M3.10 INCH HILLSDALE MI COCORAHS
&&
EVENT NUMBER IWX0902696
SKIPPERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:38 AM CDT | Special Marine Warning | IWX | 112 min | |
| Jun 19, 2:23 AM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 52 min |
| Jun 19, 3:14 AM CDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, LaPorte, Marshall, Saint Joseph, Starke | 61 min |
| Jun 19, 3:52 AM CDT | Severe Thunderstorm Warning | IWX | DeKalb | 42 min |
| Jun 19, 3:57 AM CDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 52 min |
| Jun 19, 4:40 AM CDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben, Whitley | 49 min |
| Jun 19, 5:19 AM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 56 min |
| Jun 19, 5:33 AM CDT | Special Marine Warning | IWX | 87 min | |
| Jun 19, 5:53 AM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 67 min |
| Jun 19, 7:11 AM CDT | Special Weather Statement | IWX | Saint Joseph | 34 min |
| Jun 19, 7:49 AM CDT | Special Weather Statement | IWX | Saint Joseph | 41 min |
| Jun 19, 7:58 AM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 39 min |
| Jun 19, 8:34 AM CDT | Special Weather Statement | IWX | Elkhart | 41 min |
| Jun 19, 8:49 AM CDT | Flash Flood Watch | IWX | Allen, DeKalb, Elkhart, LaGrange, Noble, Steuben | 14 hr |
| Jun 19, 9:45 AM CDT | River Flood Warning | IWX | Allen, DeKalb | 23 hr |
| Jun 19, 10:34 AM CDT | Special Marine Warning | IWX | 86 min | |
| Jun 19, 1:01 PM CDT | Special Marine Warning | IWX | 59 min | |
| Jun 19, 2:34 PM CDT | Special Marine Warning | IWX | 56 min | |
| Jun 19, 3:17 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, Marshall | 58 min |
| Jun 19, 3:35 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 55 min |
| Jun 19, 3:42 PM CDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 48 min |
| Jun 19, 4:25 PM CDT | Tornado Warning | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 50 min |
| Jun 19, 4:44 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 51 min |
| Jun 19, 5:05 PM CDT | Tornado Warning | IWX | Allen, Huntington, Wells | 40 min |
| Jun 19, 3:49 AM CDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 56 min |
| Jun 19, 4:20 AM CDT | Special Weather Statement | IWX | Allen | 25 min |
| Jun 19, 4:51 AM CDT | Flash Flood Warning | IWX | Defiance, Williams | 3 hr |
| Jun 19, 9:41 AM CDT | River Flood Watch | IWX | Putnam | 23 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.